Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Linear convergence in the shifted $QR$ algorithm
HTML articles powered by AMS MathViewer

by Steve Batterson and David Day PDF
Math. Comp. 59 (1992), 141-151 Request permission


Global and asymptotic convergence properties for the QR algorithm with Francis double shift are established for certain orthogonal similarity classes of $4 \times 4$ real matrices. It is shown that in each of the classes every unreduced Hessenberg matrix will decouple and that the rate of decoupling is almost always linear. The effect of the EISPACK exceptional shift strategy is shown to be negligible.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F15
  • Retrieve articles in all journals with MSC: 65F15
Additional Information
  • © Copyright 1992 American Mathematical Society
  • Journal: Math. Comp. 59 (1992), 141-151
  • MSC: Primary 65F15
  • DOI:
  • MathSciNet review: 1134713